MAUDE Adverse Event Report: ANGIOMED GMBH & CO. MEDIZINTECHNIK KG LIFESTENT XL VASCULAR AND BILIARY STENT SYSTEM

ANGIOMED GMBH & CO. MEDIZINTECHNIK KG LIFESTENT XL VASCULAR AND BILIARY STENT SYSTEM
Catalog Number EX061503CS
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/26/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device history records are being reviewed.The event is currently under investigation.
 
Event or Problem Description
It was reported that during a stenting procedure of the sfa, the stent fractured immediately during deployment.Reportedly, the lesion was post-dilated and two additional stents were placed through the fracture to complete the procedure successfully.There was no reported patient injury.
 
Additional Manufacturer Narrative
The lot history records have been reviewed with special attention to the manufacturing and inspection of this product and the product was found to have met all specifications prior to shipment.There is no indication for a manufacturing-related failure.On the basis of the evaluation of the returned delivery system, the reported stent fracture could not be confirmed.The stent was not returned as it remains implanted.No images were provided for evaluation.No defect or deficiency of the delivery system was found which may have led to difficulties during stent deployment and to the alleged stent fracture.Therefore, the reported event could not be reproduced.Potential contributing factors to the reported event have been evaluated.Previous investigations of similar complaints have been reviewed.An inadvertent movement of the hand or incorrect holding of the delivery system during stent release, an insufficient pre- or post-dilation, highly calcified vessels, the patient's condition or the vessel anatomy may result in an irregular stent placement and subsequent stent fracture.On the basis of the information available and the evaluation of the returned device, a definite root cause for the reported event could not be identified.The ifu supplied with this product sufficiently describes the correct application of the device.Also the ifu indicates that stent fracture is a potential adverse event that may occur.
 
Event or Problem Description

Brand Name
LIFESTENT XL VASCULAR AND BILIARY STENT SYSTEM
Common Device Name
VASCULAR AND BILIARY STENT
Manufacturer (Section D)
ANGIOMED GMBH & CO. MEDIZINTECHNIK KG
wachhausstrasse 6
karlsruhe 76227
GM  76227
MDR Report Key6131943
Report Number9681442-2016-00308
Device Sequence Number223817
Product Code NIP
UDI-Device Identifier04049519001296
UDI-Public(01)04049519001296(17)180318(10)ANAQ2639
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P070014
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/01/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/18/2018
Device Catalogue NumberEX061503CS
Device Lot NumberANAQ2639
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/21/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 11/01/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/29/2016
Supplement Report FDA Received Date12/28/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR
Patient Weight73